Alert archive / West Virginia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 25, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 2, 2002, 1:34 AM EDT for Mason County, West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2002, 1:34 AM EDT (05:34 UTC)
- Expired
- May 2, 2002, 2:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Mason County, WV
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 020534
SVRRLX
WVC053-020600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
134 AM EDT THU MAY 2 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN WEST VIRGINIA...
* UNTIL 200 AM EDT...
* AT 130 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 13 MILES WEST OF LEON...MOVING EAST AT 70 MPH.
* SOME LOCATIONS IN THE WARNED AREA INCLUDE POINT PLEASANT...AND
FLATROCK.
--CALL TO ACTION--IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
$$
LAT...LON 3888 8192 3869 8183 3866 8197 3860 8207
3851 8207 3859 8219 3878 8220What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:02 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 1, 9:02 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 902 PM EDT WED MAY 1 2002 DROPPING ONE WATCH AND ADDING ANOTHER. ONE OF THOSE SUPERCELLS...PARTICULARLY THE SECOND ONE...JUST MIGHT CLIP OUR SW VA COUNTIES. WHILE I AM AT IT...GOING TO TWEAK LOWS A BIT AS WELL. EVERYTHING ELSE WILL REMAIN THE SAME. .RLX... WV...NONE. VA...SEVERE THUNDERSTORM WATCH 198 UNTIL 05Z FOR VAZ003-004. KY...NONE. OH...NONE. .END/ CL
In the hours before
Special weather statement, May 2, 1:04 AM EDT, 30 minutes before
VAZ003-004-020530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 104 AM EDT THU MAY 2 2002 THE TORNADO WATCH THAT WAS ISSUED EARLIER WEDNESDAY EVENING HAS BEEN ALLOWED TO EXPIRE. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE DURING THE OVERNIGHT HOURS...BUT AT THIS TIME THE SHOWERS AND THUNDERSTORMS HAVE COME TO AN END. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, May 2, 1:11 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
111 AM EDT THU MAY 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0055 AM THORNVILLE OHIO 1.00 INCH HAIL
05/02/02 PERRY REPORTED BY
SPOTTERThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 1:00 AM EDT | Tornado Warning | RLX | Raleigh | 30 min |
| May 2, 2:06 AM EDT | Tornado Warning | RLX | Gilmer | 24 min |
| May 2, 11:38 AM EDT | Severe Thunderstorm Warning | RLX | Logan | 37 min |
| May 2, 11:44 AM EDT | Severe Thunderstorm Warning | RLX | Mingo | 31 min |
| May 2, 11:50 AM EDT | Severe Thunderstorm Warning | RLX | Boone | 40 min |
| May 2, 11:55 AM EDT | Flash Flood Warning | RLX | Logan, Mingo | 3 hr |
| May 2, 12:52 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 23 min |
| May 2, 1:47 PM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
| May 2, 1:53 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 37 min |
| May 2, 3:35 PM EDT | Flash Flood Warning | RLX | Logan, Mingo | 3 hr |
| May 2, 3:59 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 46 min |
| May 2, 4:43 PM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
| May 2, 6:36 PM EDT | Flash Flood Warning | RLX | Logan, Mingo | 3 hr |
| May 2, 7:36 PM EDT | Flash Flood Warning | RLX | McDowell | 6 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.